| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 49 Number 6
Volume 49 Number 5
Volume 49S Number 1
Volume 49 Number 4
Volume 49 Number 3
Volume 49 Number 2
Earlier issues
Volume  Number 

previous article next article

Research articles

ScienceAsia 41 (2015): 280-288 |doi: 10.2306/scienceasia1513-1874.2015.41.280

An alternative functional equation of Jensen type on groups

Choodech Srisawat, Nataphan Kitisin*, Paisan Nakmahachalasint

ABSTRACT:     Given an integer λ≠2, we establish the general solution of an alternative functional equation of Jensen type on certain groups. First, we give a criterion for the existence of the general solution for the functional equation f(xy−1)−2f(x)+f(xy)=0 or f(xy−1)−λf(x)+f(xy)=0, where f is a mapping from a group (G,⋅) to a uniquely divisible abelian group (H,+). Then we show that, for λ∉{0,−1,−2}, the above alternative functional equation is equivalent to the classical Jensen's functional equation. We also find the general solution in the case when G is a cyclic group and λ≠2 is an integer.

Download PDF

16 Downloads 1471 Views

Department of Mathematics and Computer Science, Faculty of Science, Chulalongkorn University, Bangkok 10330 Thailand

* Corresponding author, E-mail: nataphan.k@chula.ac.th

Received 19 Feb 2015, Accepted 20 Aug 2015